Delhi Journal of Ophthalmology

Benign Intracranial Hypertension Caused by Topical Tretinoin: A Case Report

Chandana Chakraborti,1 Ajoy Kumar Saha2
1Department of Ophthalmology, Regional Institute of Ophthalmology, Kolkata, India.
2Department of Ophthalmology, North Bengal Medical College, Sushrutnagar, Darjeeling, West Bengal, India.

Editor-in-Chief, Delhi Journal of Ophthalmology, Dr R.P.Centre, AIIMS.


Corresponding Author:

Chandana Chakraborti (MD)
Associate Professor, Department of Ophthalmology, 
R.I.O, Calcutta Medical College, India
Email: drcchakoptha@gmail.com


Received: 24-OCT-2020 Accepted: 21-DEC-2020 Published Online: 09-JUL-2021
DOI: https://dx.doi.org/10.7869/djo.669

Abstract
Benign intracranial hypertension (BIH) or Pseudotumor cerebri (PTC) is a condition of unknown etiology or from an identified secondary cause. BIH has been described with retinoid, including Vitamin-A (retinol) and isotretinoin. We report a case of topical vitamin A (retinoidointment) induced BIH in a 22-year-old male with acne vulguris. Magnetic resonance imaging and angiography were normal. The symptoms and signs of raised intracranial tension resolved after discontinuation of the ointment along with oral acetazolamide therapy. We want to report the case as the association of BIH and topical Vitamin A application has been rarely reported.

Keywords :Bih, Topical Tretinoin, Acne Vulguris